December 7, 2012
Qualitest, a subsidiary of Endo Health Solutions, issued a voluntary nationwide recall for 101 lots of hydrocodone bitartrate and acetaminophen tablets, USP 10 mg/500 mg. Bottles from the affected lots may contain tablets that have a higher dosage of acetaminophen.
Unintentional administration of tablets with increased acetaminophen content could result in liver toxicity, especially in patients taking other acetaminophen- containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day.
Taking a higher dose of hydrocodone than intended could result in an increase in the severity or frequency of side effects, such as sedation or respiratory depression, particularly in patients who are elderly, have severe kidney or liver impairment, or are also taking interacting medications, for example other sedating medications or certain antidepressants.
The affected lots, were distributed between February 20, 2012, and November 19, 2012 to wholesale distributors and retail pharmacies nationwide. See safety alert for a list of affected lot numbers.
Health care professionals are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program.
December 7 — FDA safety alert